MAUDE Adverse Event Report: ANGIODYNAMICS, INC. BIOFLO; BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY - 4F X 55CM CATHETER MST-70 KI

ANGIODYNAMICS, INC. BIOFLO; BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY - 4F X 55CM CATHETER MST-70 KI
Model Number 45891
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported that an end user experienced an issue when using a bio-stable 4f sl 55cm mst-70 kit valved with nitinol guidewire.It was reported that a patient presented to the emergency room due to a leaking picc-line that was discovered during flushing of the device.A crack was discovered in the outer, purple part of the device.The patient received a new picc-line.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Corrections: d2a, e2, e3.Received one (1) 4f sl bioflo picc for evaluation.As received, the picc was trimmed at approximately the 40cm mark.The crack was visible "as received", with a saline syringe still attached.While cleaning the device, fluid was flushed through the sample and confirmed leaking from the purple luer of the purple/purple valve.A crack was observed on the purple luer (cavity 2) of the purple/purple valve.There was also evidence of forceps marks on the purple luer.The customer's complaint description is confirmed for picc hub cracked (purple/purple valve).No component manufacturing/molding non-conformances was observed during visual inspection of the returned sample.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.Angiodynamics has created an instructional video regarding the care and maintenance of the bioflo picc; reference youtube video, "angiodynamics bioflo picc care and maintenance instructional video" uploaded on november 18, 2020.This video is intended as a visual representation of information provided in the dfu for clinicians who are responsible for the care and maintenance of piccs but are not responsible for picc placement.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied with the bioflo picc device contains the following statements: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure.1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY - 4F X 55CM CATHETER MST-70 KI
Manufacturer (Section D)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key23004778
Report Number1317056-2025-00226
Device Sequence Number10516604
Product Code LJS
UDI-Device IdentifierH965458910
UDI-PublicH965458910
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45891
Device Lot Number5845213
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale